Jump to content
CrazyBoards.org

Recommended Posts

I started on abilify 10-11 days ago I think, and it has already given me more "clean" thoughts, more energy, less sobbing

and a lot more positive and normal view on things and events.

No SE except mild restlessness.

Is it a weak AP?

I don't feel like I'm on a heavy drug.

Warm thoughts to everyone who suffers.

Link to comment
Share on other sites

Yeah I don't feel anything from it. The restlessness need not come from the Abilify.

I believe it's a good depression crusher?

From my reading on this board, I've come to believe it can really agitate.

Does anyone know how it stands against, lets say zyprexa?

On wednesday I'll probably up to 15mg.

Will it become more activating or sedating?

Link to comment
Share on other sites

It calmed me down when I was in hospital a few months back. BUT it did also bring about craziness otherwise known as akithisia, and that is just a monster when it gets going. I was eating a whole lot of clonazepam just to deal with it. I was on 10mg of abilify at that stage, now on 5mg. Not exactly well at the moment, I'm tempted to go up to 10mg again to see what it's like. For me, I find it more activating than sedating, but it could be different for you.

Link to comment
Share on other sites

I believe it's a good depression crusher?

Not so much, by itself. Great for killing mania, but I've yet to see a study where abilfy does squat for depression. Now, combined with an AD, it can do wonders, from what I've read, or at least really good things.

On wednesday I'll probably up to 15mg.

Will it become more activating or sedating?

Iffy. Generally speaking abilify is not sedating (ymmv always) but at higher doses it tends to be. I never had a prob til I hit 30 mg (max dose) and THEN i got all sleepy-like. But at that point it was so damn expensive I would have dropped it anyways.

Does anyone know how it stands against, lets say zyprexa?

There's studies out there. Quite frankly, it's all about you. For mania zyprexa's probably better, but the side effect profile (akithesia excepted) of abilify tends to be less deleterious, so IMO the less severe the mania the more reason to go with abilify, if it works and that's why you're taking it. (Note that I say if it works)

If it's depression you're looking to kill and you want to take care of mania as well, and you're looking to an AP, then seroquel has shown some promise in fighting depression--and of course we all know it fights mania!

Link to comment
Share on other sites

After 12 days on Abilify, I have put in a call to the pdoc. I am only sleeping 4 hours per night, I feel so restless I want to scream, I am exhausted physically but my head wont turn off but the thoughts are kind of fuzzy/blurry.

;):) I feel like my skin doesn't fit right--like if i could peel it off I'd feel better (and I have never been a cutter) :)^_^

Hopefully I will hear from him today 4/22/08.

another one

Link to comment
Share on other sites

After 12 days on Abilify, I have put in a call to the pdoc. I am only sleeping 4 hours per night, I feel so restless I want to scream, I am exhausted physically but my head wont turn off but the thoughts are kind of fuzzy/blurry.

;):) I feel like my skin doesn't fit right--like if i could peel it off I'd feel better (and I have never been a cutter) :)^_^

Hopefully I will hear from him today 4/22/08.

another one

Nasty case of akathisia?

Tell him that you need a benzo, that will probably help.

I am sending you warm thougts and wishing you well.

Sorry you have to feel this way.

:P

Link to comment
Share on other sites

update:

took the 5mg at 8am by 3pm I am so exhausted and restless that I could scream. took it at 1pm and am exhausted at 8pm but still restless and cant sleep. I will be asking for something different at next appointment, or a benzo to sleep.

is having a 'crash' normal for Abilify??

Link to comment
Share on other sites

hey,

Yay a whole lot of talk about Abilify. I started it a while ago on 15mg, then stopped it (bad me).Got freaked out about taking it, heavens knows why!But started again on 15mgs and uping it in a day or so?

But have hardly even noticed it. I'm not sure if its just where I'm from, but as far as I Have heard, not that many people know it that well? I'm wondering why? My tdoc didn't know it, my GP didn't know it...

I was on seroquel before, and got in the way of my work, consentrating and too sedating to keep up, but did notice a huge difference. It was absolutely fine before i went back to class again.

I'm not sure if this is just a lot more subtly.

Anyways, more wondering why there is not alot of talk about it.

Luvies Ash

Link to comment
Share on other sites

Guest RickyDee

I have been on a diet for a year and have gained and lost the same ten pounds 50 times. Gained 140 lbs. on remeron to start with. Am now on paxil, seroquel and klonopin. Feel pretty good but stuck at 350# and 52 y.o.

I am supposed to start Abilify today with a goal of titrating seroquel down and the abilify up.

Am starting with 2mg, as I have wacky reactions to meds. BiPolarII abd like most experience paradoxical reactions to meds. Has anyone lost weight after moving off of the "munchy" meds and starting Abilify?

Link to comment
Share on other sites

Hey Mary, a fellow elavil head! Seems we're a dying breed...... ;)

Re: abilify..........to be honest I haven't tried it but have had it highly recommeded by fellow sufferers of all sorts of nuts-ness people. Of course , if its giving you side effects? Its not for you. But its at least neck and neck in popularity with Seroquel and gaining fast. Those on who recommend it say they feel great, it answered their prayers.....

just my two cents, now worth less than one cent thanks to recession..............

cheers

Link to comment
Share on other sites

  • 4 weeks later...

Okay, well, maybe this is all I needed to hear. My pdoc prescribed me abilify to help with help loss, and like you ricky dee, I was supposed to titrate abilify and taper seroquel. I can't lose weight, no matter how much I starve/exercise, so he wanted me to give it a try. It's not on the formulary, but my pharmacist was able to get them to override that, *however*, at a $100/mo co-pay. F--K! I'm already paying $100/mo for two meds, plus $200/mo for therapy and medchecks... I just can't keep dishing out money I don't have.

So, I guess my question is, does *anyone* think it's worth it to try, or is there something else that could replace seroquel that's weight neutral (or even help me lose weight?)?? I'm talking 30 pounds here, but it just won't come off. I don't want a crash, I actually DO like seroquel, and really don't want to give it up. I don't know what to do. Except cry, at this point. If the f'ing meds will let me.

It really angers me that my pdoc would prescribe something that's non-preferred. C'mon, they've *gotta* know what the standard is. I could beg for samples, but for how long? And I don't need anxiety, I can do that all on my own, thank you.

So, please, thoughts anyone?

Link to comment
Share on other sites

It really angers me that my pdoc would prescribe something that's non-preferred. C'mon, they've *gotta* know what the standard is.

Insurance plans are all different. It's up to the patient to know--hell, I always do. Abilifiy would've cost me $100/month too, but at the max (30 mg/day) dose. Which was exactly the dose I couldn't really tolerate it anymore.

Anyways, do the math: is 30 pounds really worth the difference between the cost of the seroquel and the cost of the abilify? Only you can answer that, and remember, even on abilify you'd still have to first lose the weight.

The economist in me just loves making those charts...

Link to comment
Share on other sites

I am a bit dumb-founded (no jokes, please)... my pdoc's office apparently talked to the pharmacist and the insurance reps... found out about the $100 co-pays. Called me and said they'd supply me with samples. Period. For good. I was somewhere between stuttering and crying. They said they have more than enough samples always on hand, they can always get more with a 7 day notice, and they'd much rather have the patients be taking it than have to throw away expired ones. And they know I'm up to my eyeballs in co-pays.

Of course, haha, now I just have to see if the stuff works, and what kind of s/e, et al. Still, a major relief and yet another reason that I love the office so much.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...